# SDR 2015FA0000161

- Difficulty date: April 22, 2015
- Submitted: April 24, 2015
- Operation: General aviation
- Aircraft: N512ND
- Make and model: Cessna 172S
- Aircraft serial: 172S10763
- Aircraft time: 6,017 hours
- Engine: Lyc IO360L2A
- Engine time: 886 hours
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: A175400125
- Part serial: 38176
- Condition: Failed
- Location: Engine
- Part time: 174 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF PILOT GOT A CARBON MONOXIDE WARNING ON PRIMARY FLIGHT DISPLAY.  RETURNED AND LANDED WITHOUT INCIDENT.  MAINTENANCE VERIFIED PRESENCE OF CARBON MONOXIDE DURING RUN-UP.  VISUAL INSPECTION REVEALED SPOT WELD FAILED ON MUFFLER BODY WHERE THE SHROUD SUPPORT FLANGE IS ATTACHED.  MUFFLER REPLACED WITH NEW UNIT.
